Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Blacksburg, VA

June 29, 20126 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 29, 2012, 9:58 PM EDT for 6 counties in Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 9:58 PM EDT (01:58 UTC)
Expired
Jun 29, 2012, 10:45 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Bedford County, VA, Campbell County, VA, City of Buena Vista, VA, City of Lynchburg, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 10:00 PM EDTTSTM WND DMG5 W Lynchburg City, VANUMEROUS TREES DOWN.
Jun 29, 10:15 PM EDTTSTM WND DMGHuddleston, VANUMEROUS TREES DOWN.
Jun 29, 10:35 PM EDTTSTM WND DMGAmherst, VAMULTIPLE TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 6:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS51 KRNK 300158
SVRRNK
VAC009-019-031-163-515-530-680-300245-
/O.NEW.KRNK.SV.W.0155.120630T0158Z-120630T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMHERST COUNTY IN VIRGINIA...
  BEDFORD COUNTY IN VIRGINIA...
  NORTHWESTERN CAMPBELL COUNTY IN VIRGINIA...
  CITY OF BEDFORD IN VIRGINIA...
  CITY OF BUENA VISTA IN VIRGINIA...
  CITY OF LYNCHBURG IN VIRGINIA...
  EXTREME SOUTHEASTERN ROCKBRIDGE COUNTY IN VIRGINIA...

* UNTIL 1045 PM EDT

* AT 956 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
  STORM WAS LOCATED NEAR COLEMAN FALLS...OR 4 MILES SOUTHEAST OF BIG
  ISLAND...AND MOVING SOUTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...                EVINGTON...
  FOREST...                        BUENA VISTA CITY...
  BEDFORD CITY...                  HUDDLESTON...
  MONETA...                        AMHERST...
  CLIFFORD...                      FORKS OF BUFFALO...
  RUSTBURG...                      BIG ISLAND...
  ELON...                          BOCOCK...
  MADISON HEIGHTS...               LYNCHBURG AIRPORT...
  TIMBERLAKE...                    VESUVIUS...
  NAOLA...                         BOONSBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3785 7915 3781 7917 3779 7909 3772 7906
      3771 7902 3755 7890 3750 7895 3748 7895
      3744 7901 3741 7900 3723 7913 3704 7958
      3719 7973 3795 7925
TIME...MOT...LOC 0156Z 295DEG 58KT 3748 7931 
$$

PC
2 follow-up statements
556 
WWUS51 KRNK 300236
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT FRI JUN 29 2012

VAC009-019-031-163-515-530-680-300245-
/O.CON.KRNK.SV.W.0155.000000T0000Z-120630T0245Z/
BEDFORD VA-ROCKBRIDGE VA-AMHERST VA-CITY OF LYNCHBURG VA-CAMPBELL VA-
CITY OF BUENA VISTA VA-CITY OF BEDFORD VA-
1036 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM
EDT FOR
BEDFORD...EXTREME SOUTHEASTERN ROCKBRIDGE...
AMHERSTNORTHWESTERN CAMPBELL COUNTY...THE CITY OF
LYNCHBURG...THE CITY OF BUENA VISTA AND THE CITY OF
BEDFORD...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH. THE LINE WAS MOVING SOUTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...                EVINGTON...
FOREST...                        BUENA VISTA CITY...
BEDFORD CITY...                  HUDDLESTON...
MONETA...                        AMHERST...
CLIFFORD...                      FORKS OF BUFFALO...
RUSTBURG...                      BIG ISLAND...
GLASGOW...                       ELON...
BOCOCK...                        MADISON HEIGHTS...
LYNCHBURG AIRPORT...             TIMBERLAKE...
VESUVIUS...                      NAOLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS THE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3785 7915 3781 7917 3779 7909 3772 7906
      3771 7902 3755 7890 3750 7895 3748 7895
      3744 7901 3741 7900 3723 7913 3704 7958
      3719 7973 3795 7925
TIME...MOT...LOC 0232Z 295DEG 58KT 3723 7865 

$$

PC
667 
WWUS51 KRNK 300243
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 PM EDT FRI JUN 29 2012

VAC530-680-031-163-515-019-009-300252-
/O.EXP.KRNK.SV.W.0155.000000T0000Z-120630T0245Z/
BEDFORD VA-ROCKBRIDGE VA-AMHERST VA-CITY OF LYNCHBURG VA-CAMPBELL VA-
CITY OF BUENA VISTA VA-CITY OF BEDFORD VA-
1043 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR
BEDFORD...EXTREME SOUTHEASTERN ROCKBRIDGE...
AMHERST...NORTHWESTERN CAMPBELL COUNTY...THE CITY OF
LYNCHBURG...THE CITY OF BUENA VISTA AND THE CITY OF
BEDFORD WILL EXPIRE AT 1045 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE SEND YOUR REPORTS OF SEVERE WEATHER...INCLUDING REPORTS OF
LARGE HAIL...WIND DAMAGE TO STRUCTURES...OR FALLEN TREES OR LARGE
TREE LIMBS...TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

LAT...LON 3785 7915 3781 7917 3779 7909 3772 7906
      3771 7902 3755 7890 3750 7895 3748 7895
      3744 7901 3741 7900 3723 7913 3704 7958
      3719 7973 3795 7925
TIME...MOT...LOC 0242Z 295DEG 58KT 3723 7865 

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:16 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 29, 8:16 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT FRI JUN 29 2012

.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL BUILD EAST TOWARD THE
MID APPALACHIAN AND MID ATLANTIC REGION INTO THE WEEKEND
..BRINGING RECORD HEAT TO THE REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 810 PM EDT FRIDAY...

KEEPING AN EYE ON A LARGE THUNDERSTORM COMPLEX MOVING INTO OUR
WEST VIRGINIA COUNTIES THIS EVENING. GETTING MULTIPLE REPORTS OF
60 TO 80 MPH WIND GUSTS ALONG THE LINE...IN ADDITION TO VERY HEAVY
RAIN. LOOKS LIKE THIS LINE WILL PASS THOUGH OUR ENTIRE FORECAST
REGION. WITH LARGE AMOUNTS OF INSTABILITY ACROSS OUR AREA THANKS
TO RECORD HIGH TEMPERATURES EARLIER TODAY...DO NOT EXPECT THIS
LINE TO WEAKEN MUCH UNTIL MUCH LATER IN THE EVENING.

AS OF 555 PM EDT FRIDAY...

SENT A QUICK UPDATE TO INCLUDE MORE POPS ACROSS THE NW AHEAD OF
THE APPROACHING FAST MOVING MCS THAT IS ALREADY NEARING THE OHIO
RIVER ATTM. SOME POTENTIAL FOR THIS SYSTEM TO AT LEAST MAKE IT
ACROSS THE MOUNTAINS AS IT DIVES MORE TO THE SOUTH/SE OVER THE
NEXT COUPLE OF HOURS SO POPS MAY NEED TO GO HIGHER SHORTLY. ALSO
INCLUDED STRONG WIND MENTION WHERE STORMS MAY IMPACT ESPCLY ACROSS
THE NW.

PREVIOUS DISCUSSION AS OF 400 PM EDT FRIDAY...

HEAT ADVISORIES CONTINUE UNTIL 8 PM THIS EVENING.
HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS POSTED FOR
2 PM TO 8 PM EDT SATURDAY.

CHECK LATEST PNS AND RER REGARDING POSSIBLE RECORDS AND CLIMATE
INFO ON HEAT.

UPPER RIDGE WILL MOVE EAST TONIGHT INTO SATURDAY RESULTING IN
RECORD WARMTH ACROSS OUR AREA. AN IMPRESSIVE MCS LOCATED ACROSS
INDIANA AND OHIO WILL MOVE SOUTHEAST TONIGHT. INCREASED POPS
FOR TONIGHT MAINLY ACROSS THE NORTHWEST. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE IF THUNDERSTORMS COMPLEX MAINTAINS
IT STRENGTH. THE MAIN THREAT IS STRONG WINDS AND HAIL. LEANED
TOWARDS WARMER NAM MOS AND LOCALLY DERIVED MOS FOR LOWS TONIGHT.
LOWS WILL RANGE FROM THE MID 60S IN THE COLDER MOUNTAIN VALLEYS
TO THE MID 70S IN THE SOUTHEAST. HOT AND HUMID WEATHER WITH
ISOLATED TO SCATTERED COOLING THUNDERSTORMS. ONCE AGAIN THERE IS
THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BE STRONG TO
SEVERE SATURDAY. HIGHS SATURDAY WILL RANGE FROM THE MID 90S IN THE
MOUNTAINS TO AROUND 105 IN THE SOUTHEAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 400 PM EDT FRIDAY...

LONG STORY SHORT..NOT MUCH CHANGE EXPECTED. WHAT CAN FAIRLY BE
DESCRIBED AS INCREDIBLE HEAT DOME CONTINUES TO HOLD IN PLACE ACROSS
THE CENTRAL AND EASTERN CONUS THROUGH THE SHORT RANGE PERIOD. NEARLY
UNPRECEDENTED H85 TEMPS RANGE FROM 22C TO 26C THROUGH THE PERIOD
OFFERING NEXT TO NOTHING IN THE WAY OF COOLING. HEAT ADVISORY
CRITERIA (105F+) LOOKS FAIRLY CERTAIN ACROSS THE PIEDMONT ON
SUNDAY BUT ELECTED NOT TO PUT AN EXCESSIVE HEAT WATCH OUT SINCE
ADVISORIES/WARNINGS ALREADY IN EFFECT FOR PARTS OF THE AREA TOMORROW.
MODELS ALL OVER THE PLACE WITH POSSIBLE MCS ACTIVITY IN THE
PREVAILING NORTHWEST FLOW. 12Z NAM12 BRINGS CLUSTER OF STORMS
SOUTHEAST ACRS THE CWA ON SUNDAY AFTERNOON WHILE 12Z GFS SHOWS ONE
12 HOURS EARLIER BUT THESE TYPE SYSTEMS ARE NOTORIOUSLY DIFFICULT
FOR MODELS TO HANDLE AND JUST LEFT SLIGHT CHANCE POPS IN THE GRIDS
FOR NOW. OBVIOUSLY CLOUDS FROM ANY ACTIVITY THAT DEVELOPS COULD PLAY
HAVOC WITH HIGH TEMP FORECASTS. GENERALLY HAVE 100F+ TEMPS IN THE
PIEDMONT AND ROANOKE VALLEYS FOR HIGHS AND MID-90S ACROSS THE
MOUNTAINS. NUMEROUS HIGH TEMPERATURE RECORDS COULD AGAIN BE
THREATENED. REFER TO PUBLIC INFORMATION STATEMENT (WBCPNSRNK)
ISSUED EARLIER TODAY FOR DETAILS. WENT A LITTLE LOWER FOR HIGHS
ON MONDAY AS HEIGHT/THICKNESSES DROP SLIGHTLY BUT IT WILL REMAIN
VERY HOT AND THAT WOULD BE DAY 4 OF THIS HEAT WAVE. PROLONGED HEAT
EVEN AT MARGINALLY LOWER VALUES CAN PRESENT A PUBLIC HEALTH THREAT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...

EXTENDED PERIOD IS MORE (NOT OR LESS) A BROKEN RECORD AS THE HEAT IS
EXPECTED TO CONTINUE. PRIMARY FORECAST QUESTIONS REVOLVE AROUND THE
POSITION AND AMPLITUDE OF THE UPPER RIDGE AND THE CHANCES FOR
RETROGRESSION TOWARD THE HIGH PLAINS OPENING THE POSSIBILITY FOR
FALLING HEIGHTS OVER THE NORTHEASTERN QUADRANT OF THE U.S TO BACK
DOWN INTO THE FORECAST AREA. H5 HEIGHTS REMAIN VERY HIGH GENERALLY
588-592 DM BUT MY MID- TO LATE WEEK COULD SEE SOME COOLING DUE TO
LOWERING HEIGHTS. BESIDES THE ONGOING HEAT THE OTHER FORECAST
ELEMENT OF CONCERN IS WITH THE PERISTENT CHANCE FOR NORTHWEST FLOW
MESOSCALE SYSTEMS. A QUASI-STATIONARY BOUNDARY LIKELY TO SET UP
SOMEWHERE IN THE MID-ATLANTIC REGION DURING THE MID-WEEK PERIOD
DIVIDING THE EXTREME HEAT OVER THE SOUTHWEST FROM THE SOMEWHAT
COOLER AIR OVER THE NORTHEAST. UPPER AIR DISTURBANCES ARE LIKELY
TO TRACK CLOSE TO THIS BOUNDARY ALTHOUGH THE EXACT TIMING ON SUCH
SYSTEMS AT THIS TIME RANGE WILL BE NEXT TO IMPOSSIBLE. MAINTAINED
EITHER SLIGHT OR CHANCE POPS THROUGH MUCH OF THE WEEK TO ACCOUNT
FOR THIS POSSIBILITY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 740 PM EDT FRIDAY...

MAIN CONCERN FOR THE 30/00Z TAF PERIOD WILL BE THE MASSIVE
THUNDERSTORM COMPLEX MOVING ACROSS WEST VIRGINIA THIS
EVENING...WHICH WILL MAKE A DIRECT HIT ACROSS OUR AREA. THIS LINE
WILL ENTER THE LWB AND BLF AREA AROUND 30/00Z...AND THEN PASS
ALONG A BCB...ROA...LYH LINE AROUND 30/01Z TO 02Z TIMEFRAME...
BEFORE MOVING ON TO DAN IN THE 30/02Z TO 04Z TIME FRAME. HAVE
HEARD MULTIPLE REPORTS OF 60 AND 70 KT WIND GUSTS ALONG THIS
LINE...AND GIVEN THE LARGE AMOUNTS OF INSTABILITY ACROSS OUR
AREA...DO NOT THINK WE WILL SEE THESE STRONG WINDS DIMINISH MUCH
BY THE TIME THEY PASS DAN. IN ADDITION TO STRONG WINDS...EXPECT
VERY HEAVY RAIN ALONG THE LINE...REDUCING VISIBILITIES TO LESS
THAN A HALF MILE FOR EXTENDED PERIODS OF TIME.

ONCE THE SYSTEM MOVES AWAY LATE THIS EVENING...SKIES WILL GRADUALLY
CLEAR. MAY SEE AREAS OF FOG DEVELOP DUE TO WET SOILS...WHERE
VISIBILITIES CAN FALL TO HALF MILE OR LESS. HAVE ENTERED THIS IN
FOR LWB...AND NOT QUITE AS LOW FOR BCB.

THE UPPER RIDGE WILL REMAIN OVER THE AREA FOR MUCH OF THE
WEEKEND...BUT SLOWLY WEAKEN BY EARLY NEXT WEEK ALLOWING FOR
MOISTURE TO INCREASE ALONG WITH THE THREAT OF BRIEF SUB-VFR IN
SCATTERED CONVECTION SATURDAY INTO WEDNESDAY.

&&

.CLIMATE...
RECORD HIGHS:

               FRIDAY   SATURDAY
BLACKSBURG     92/1966   92/1966
BLUEFIELD      86/1991   88/1969
DANVILLE      100/1986  103/1959
LYNCHBURG     104/1934  103/1936
ROANOKE       101/1934  104/1936

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...EXCESSIVE HEAT WARNING FROM 2 PM TO 8 PM EDT SATURDAY FOR
     VAZ047-058-059.
     HEAT ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR VAZ022>024-
     032>035-043>046.
NC...EXCESSIVE HEAT WARNING FROM 2 PM TO 8 PM EDT SATURDAY FOR
     NCZ006.
     HEAT ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR NCZ003>005-
     019-020.
WV...NONE.

&&

SYNOPSIS...PH
NEAR TERM...JH/NF
SHORT TERM...PC
LONG TERM...PC/WERT
AVIATION...NF
CLIMATE...
Hazardous weather outlook, Jun 29, 8:26 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT FRI JUN 29 2012

NCZ001-002-018-VAZ009-012-015-016-010030-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-GRAYSON-CARROLL-
826 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

A FAST MOVING LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING
STRONG OR DAMAGING WINDS MAY IMPACT THE AREA BETWEEN SUNSET AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW THUNDERSTORMS ON SATURDAY AFTERNOON AND SATURDAY EVENING
COULD BE SEVERE...WITH THE MAIN THREAT DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-010-011-013-014-017>020-WVZ042>045-010030-
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
826 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FAST MOVING LINE OF SEVERE THUNDERSTORMS CONTAINING DAMAGING
WINDS MAY IMPACT THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW THUNDERSTORMS ON SATURDAY AFTERNOON AND SATURDAY EVENING
COULD BE SEVERE...WITH THE MAIN THREAT DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ004-005-010030-
STOKES-ROCKINGHAM-
826 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL
CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE
INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS
IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY
...WITH HEAT INDEX VALUES APPROACHING 105 DEGREES AT TIMES DURING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ022-023-010030-
ROANOKE-BOTETOURT-
826 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FAST MOVING LINE OF STRONG TO SEVERE THUNDERSTORMS
CONTAINING STRONG OR DAMAGING WINDS MAY IMPACT THE AREA BETWEEN
SUNSET AND MIDNIGHT.

TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL
CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED FROM THE
END OF THE WEEK INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S TO
AROUND 100 WILL BE POSSIBLE EACH AFTERNOON FROM SATURDAY THROUGH
WEDNESDAY...WITH HEAT INDEX VALUES BETWEEN 100 AND 105.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ006-010030-
CASWELL-
826 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL
CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE
INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS
IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY
...WITH HEAT INDEX VALUES APPROACHING 111 DEGREES AT TIMES DURING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ047-058-059-010030-
BUCKINGHAM-HALIFAX-CHARLOTTE-
826 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL
CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE
INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS
IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY
...WITH HEAT INDEX VALUES APPROACHING 111 DEGREES AT TIMES DURING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003-019-020-010030-
SURRY-WILKES-YADKIN-
826 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL
CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED FROM THE
END OF THE WEEK INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S TO
AROUND 100 WILL BE POSSIBLE EACH AFTERNOON FROM SATURDAY THROUGH
WEDNESDAY...WITH HEAT INDEX VALUES BETWEEN 100 AND 105.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ024-032>035-043>046-010030-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-
826 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL
CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED FROM THE
END OF THE WEEK INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S TO
AROUND 100 WILL BE POSSIBLE EACH AFTERNOON FROM SATURDAY THROUGH
WEDNESDAY...WITH HEAT INDEX VALUES BETWEEN 100 AND 105.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 29, 7:01 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT FRI JUN 29 2012

WVZ042>045-292345-
MERCER WV-SUMMERS WV-GREENBRIER WV-MONROE WV-
701 PM EDT FRI JUN 29 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
MERCER...SUMMERS...GREENBRIER AND
NORTHWESTERN MONROE COUNTIES UNTIL 745 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS OVER CENTRAL WEST
VIRGINIA THAT WILL MOVE INTO THE GREENBRIER VALLEY INCLUDING
THE REST OF SOUTHEAST WEST VIRGINIA AFTER 730 PM.

WIND GUSTS OF 50 MPH ARE STRONGER ARE EXPECTED WITH THESE STORMS.

THOSE ATTENDING ANY OUTSIDE ACTIVITIES THAT ARE IN THE PATH OF THESE
STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WEST CENTRAL VIRGINIA AND SOUTH CENTRAL WEST
VIRGINIA.

LAT...LON 3823 8036 3811 8036 3805 8027 3806 7999
      3758 8044 3733 8109 3740 8133 3758 8119
      3760 8108 3771 8097 3768 8088 3782 8094
      3787 8075 3795 8081 3806 8080 3805 8086
      3810 8088 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 2259Z 29DEG 7KT 3839 8099 3750 8099

JH
Local storm report, Jun 29, 8:25 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     RAINELLE                37.97N 80.78W
06/29/2012                   GREENBRIER         WV   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN ON HOUSES IN RAINELLE...LOCAL FIRE
            DEPARTMENT ON THE SCENE

&&

PW
Local storm report, Jun 29, 8:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     3 SE RENICK             37.96N 80.33W
06/29/2012                   GREENBRIER         WV   TRAINED SPOTTER

            STRUCTURAL DAMAGE TO SPOTTERS HOUSE...AND MULTIPLE
            85-FOOT HIGH WHITE BIRCH TREES DOWN

&&

PW
Local storm report, Jun 29, 8:50 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     5 NNE LEWISBURG         37.86N 80.40W
06/29/2012  M58.00 MPH       GREENBRIER         WV   AWOS

            WIND GUST MEASURED AT THE GREENBRIER VALLEY AIRPORT

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:26 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Craig, Giles, Montgomery and 6 more64 min
Jun 29, 8:47 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Smyth, Tazewell, Wythe58 min
Jun 29, 8:57 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Rockbridge, City of Buena Vista and 2 more63 min
Jun 29, 9:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pittsylvania and 3 more58 min
Jun 29, 9:13 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Patrick, Pulaski, Smyth and 2 more62 min
Jun 29, 9:23 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania67 min
Jun 29, 9:32 PM EDTSevere Thunderstorm WarningRNKCarroll, Franklin, Halifax, Henry, Patrick, Pittsylvania and 2 more73 min
Jun 29, 9:37 PM EDTSevere Thunderstorm WarningRNKGrayson53 min
Jun 29, 10:31 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania44 min
Jun 30, 3:06 PM EDTHeat AdvisoryRNKCharlotte, Halifax, Henry, Pittsylvania, City of Danville, City of Martinsville29 hr
Jun 30, 5:00 PM EDTSpecial Weather StatementRNKFranklin60 min
Jun 30, 5:07 PM EDTSpecial Weather StatementRNKPatrick53 min
Jun 30, 5:52 PM EDTSpecial Weather StatementRNKTazewell53 min
Jun 30, 5:54 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe66 min
Jun 30, 6:04 PM EDTSevere Thunderstorm WarningRNKFranklin56 min
Jun 30, 6:09 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg66 min
Jun 30, 6:46 PM EDTSevere Thunderstorm WarningRNKTazewell44 min
Jun 30, 6:58 PM EDTSevere Thunderstorm WarningRNKWythe40 min
Jun 30, 7:14 PM EDTSpecial Weather StatementRNKPatrick61 min
Jun 30, 7:17 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski43 min
Jun 30, 7:19 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick41 min
Jun 30, 7:27 PM EDTSevere Thunderstorm WarningRNKTazewell48 min
Jun 30, 7:29 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax46 min
Jun 30, 7:34 PM EDTSpecial Weather StatementRNKAppomattox41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.